Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Taking xanax for depression and anxiety. Feeling shaking inside head, hands and legs. Side effect?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
Hello Dr,
I started having these head shaking three weeks ago without any reason. My head shakes specially in the morning and when I am concentrated on something (working in front of my computer, reading, etc.) No hands or legs shaking, only the head in a no no motion. I've been taking an antidepressant (Celexa 30 mg) for 4 months now to treat depression and anxiety problems + xanax 0,75/day . I thought it was the medication and my psychiatrist told me to reduce the medication and eventually to stop it to see if this condition is caused by the celexa. I am taking now 5mg of celexa and the shaking are still here. If this is due to the medication does it take time to go away or do you think it's another problem causing this head tremors and I should consult a neurologist.
Thanks for your help
Posted Tue, 26 Feb 2013 in Mental Health
Answered by Dr. Sundar Gnanavel 5 hours later
Thanks for your query. I understand your concern with the head shaking. Lexapro is escitalopram an effective antidepressant as well as anxiolytic and xanax is a sedative anxiolytic. Both these drugs are standard medication prescrbed for anxiety disorders. They do not result in the head shaking symptom that you report of. Further these symptoms are of 3 week duration whereas you are on medication for last 3 months. Hence I would suggest you to consult a neurologist separately for assessment and treatment of these involuntary movement s. Hope you found the information useful.
Dr Sundar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor